MAUDE Adverse Event Report: SYNTHES GMBH 1.85MM TI MATRIX SCREW SELF-TAPPING/6MM; BONE PLATE

SYNTHES GMBH 1.85MM TI MATRIX SCREW SELF-TAPPING/6MM; BONE PLATE
Catalog Number 04.511.206.01C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
A metal strip was peeled off when a screw inserting on a plate to maxilla bone.It is unknown if it came from the plate or the screw.Both devices were still implanted in the patient.The procedure was completed successfully with no delay or impact to the patient.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h4, h6: product investigation.The product was returned to medtech orthopaedics for evaluation.The medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that a portion of the threads peeled.Only the peeled portion was returned.A dimensional inspection was not performed due to the post-manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.The overall complaint was confirmed as the observed condition of the 1.85mm ti matrix screw self-tapping/6mm would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Device history review (dhr): the device lot number is unknown; therefore, a device history review could not be performed.If more information becomes available, the record will be re-assessed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.85MM TI MATRIX SCREW SELF-TAPPING/6MM
Common Device Name
BONE PLATE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20169239
Report Number8030965-2024-10938
Device Sequence Number6792739
Product Code JEY
UDI-Device Identifier10887587023458
UDI-Public(01)10887587023458
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K083388
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.511.206.01C
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer09/10/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown